Jump to content
powerback

Antidepressant Drugs Work According to Latest Study: A Critical Re-Appraisal

Recommended Posts

Linus

Thanks, interesting.

Share this post


Link to post
Share on other sites
1Day

Whether antidepressant drugs work, or don't work, is one issue.  But another issue is the fact that they are handed out by doctors without any warning of the horrific dangers they pose to people.  Even if they work in 100% of cases, it is still the right of the individual being given the drug to be warned of the huge dangers. 

 

If a food product in a supermarket contains nuts, it has to be written on the label, in case somebody who is allergic to nuts tries to consume the product.  Here we have a group of drugs that is causing people long term physical and mental health problems which can, and is, destroying lives; but no warning of any sort on the label.  This is the point.  I would just like to know why the drug industry is allowed to get away with something that the food industry (or any other industry for that matter) would never in a million years be allowed to get away with? 

Share this post


Link to post
Share on other sites
bubbles
8 hours ago, 1Day said:

Whether antidepressant drugs work, or don't work, is one issue.  But another issue is the fact that they are handed out by doctors without any warning of the horrific dangers they pose to people.  Even if they work in 100% of cases, it is still the right of the individual being given the drug to be warned of the huge dangers.

 

Even if they work, and I am dubious, it seems that there is no way to take them without becoming dependent on them. Given that they're now so wary of giving out adequate pain management because they're worried about addiction, and benzos are a dirty word for that same reason, I'm stunned that doctors simply don't care about the dependence issue with SSRIs.

 

Share this post


Link to post
Share on other sites
1Day
10 hours ago, bubbles said:

 

Even if they work, and I am dubious, it seems that there is no way to take them without becoming dependent on them. Given that they're now so wary of giving out adequate pain management because they're worried about addiction, and benzos are a dirty word for that same reason, I'm stunned that doctors simply don't care about the dependence issue with SSRIs.

 

 

Yes, this is another issue.  But actually from my own experience, I was not dependent on them; I just thought that I was because each time I tried to come off them I failed, but that was because my doctor at that time - and like many others it seems - had no idea about the need to taper slowly.  Having said that, I would not be surprised if some people do become dependent, and can't get off the medication. 

 

I also believe that there are doctors out there, and quite possibly many of them, who do know about the issues and dangers of these drugs, but are just too scared and gutless to stand up and say anything about it. 

Share this post


Link to post
Share on other sites
bubbles
1 hour ago, 1Day said:

 

Yes, this is another issue.  But actually from my own experience, I was not dependent on them; I just thought that I was because each time I tried to come off them I failed, but that was because my doctor at that time - and like many others it seems - had no idea about the need to taper slowly.  Having said that, I would not be surprised if some people do become dependent, and can't get off the medication.

 

Perhaps we are defining it differently? I think we are dependent, or why the need to taper slowly? To me, if you have to taper, and if you have symptoms while doing so that is being dependent. Dependent, to me, means that the body/brain has adapted to the presence of the drug and you do not feel normal without it. Have you felt well since discontinuing your meds?

 

Share this post


Link to post
Share on other sites
1Day
3 hours ago, bubbles said:

 

Perhaps we are defining it differently? I think we are dependent, or why the need to taper slowly? To me, if you have to taper, and if you have symptoms while doing so that is being dependent. Dependent, to me, means that the body/brain has adapted to the presence of the drug and you do not feel normal without it. Have you felt well since discontinuing your meds?

 

 

You are right; I had not quite thought of it that way.

 

My issue is PSSD.  Also blunting of emotions, and one or two mild physical withdrawal symptoms.  But overall my physical (besides PSSD) and mental situation is stable.

 

I see you are currently tapering?  How is it going? 

Share this post


Link to post
Share on other sites
bubbles
9 hours ago, 1Day said:

I see you are currently tapering?  How is it going? 

 

Going very well, thank you! My side effects have resolved and WD is minor, short-lived and generally quite manageable. I'm 4.5 years into my taper and am feeling optimistic that this will be successful.

Share this post


Link to post
Share on other sites
1Day
14 hours ago, bubbles said:

 

Going very well, thank you! My side effects have resolved and WD is minor, short-lived and generally quite manageable. I'm 4.5 years into my taper and am feeling optimistic that this will be successful.

That is great to hear and I am sure you will be fine given the way you are tapering.  I just wish I had known about the need to taper so slowly.  I came off the drug over the course of a year with quite big drops in amount each time I reduced.  I was starting to improve towards the end, but then once the drug was out my system everything went very bad again.  This website/forum is a fantastic thing, but some people only find it once it is too late. 

Share this post


Link to post
Share on other sites
bubbles
8 hours ago, 1Day said:

That is great to hear and I am sure you will be fine given the way you are tapering.  I just wish I had known about the need to taper so slowly.  I came off the drug over the course of a year with quite big drops in amount each time I reduced.  I was starting to improve towards the end, but then once the drug was out my system everything went very bad again.  This website/forum is a fantastic thing, but some people only find it once it is too late.  

 

I'm sorry to hear that. I did a rapid taper off escitalopram and it was nasty so I have done my taper this time very differently! I had good reason to attempt the rapid taper (side effects), and I have made peace with how it all turned out, but doing it slowly is more manageable.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

×

Important Information

By using this site, you agree to our Terms of Use.